Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Miami, FL

May 13, 2007Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 13, 2007, 2:21 PM EDT for Glades County, Hendry County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2007, 2:21 PM EDT (18:21 UTC)
Expired
May 13, 2007, 2:38 PM EDT
In force
17 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Glades County, FL, Hendry County, FL

The radar

The Tampa radar (KTBW), 142 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 131821
SVRMFL
FLC043-051-131845-
/O.NEW.KMFL.SV.W.0048.070513T1821Z-070513T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GLADES COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF ORTONA...OR ABOUT NEAR LA BELLE...AND MOVING EAST AT
  10 MPH.

* THE STORM WILL AFFECT...
  ORTONA BY 245 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2684 8149 2677 8150 2665 8129 2687 8124

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 131838
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT SUN MAY 13 2007

FLC043-051-131844-
/O.CAN.KMFL.SV.W.0048.000000T0000Z-070513T1845Z/
HENDRY FL-GLADES FL-
236 PM EDT SUN MAY 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GLADES AND NORTH
CENTRAL HENDRY COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKEN
BELOW SEVERE LIMITS. THEREFORE..THE SEVERE THUNDERSTORM WARNING FOR SOUTH
CENTRAL GLADES AND CENTRAL HENDRY COUNTIES IS CANCELLED. THIS STORM CAN
STILL PRODUCE LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND...GUSTY
WINDS TO 40 MPH...VERY HEAVY RAINFALL. PEOPLE IN THE LA BELLE AND ORTONA
NEED TO BE READY ENCASE THIS STORM BECOME STRONGER AGAIN AND A WARNING
IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
UPDATES.

LAT...LON 2684 8149 2677 8150 2665 8129 2687 8124

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:37 AM EDT, 9 hours 44 minutes earlier.

Area forecast discussion, May 13, 4:37 AM EDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
437 AM EDT SUN MAY 13 2007

.DISCUSSION...SMOKE CONTINUES ACROSS THE AREA WITH MANY SITES
REPORTING VISIBILITIES REDUCED TO 4-5 MILES IN SMOKE...SO WILL
CONTINUE THE MENTION OF SMOKE IN THE FORECAST THROUGH THIS
AFTERNOON AND WATCH FOR THE POTENTIAL OF LOWERING VISIBILITIES
TOWARDS SUNRISE AS OCCURRED YESTERDAY. WINDS TODAY WILL BE LIGHT
AND THIS WILL ALLOW FOR GOOD SEA BREEZE CONVERGENCE TO TAKE
PLACE. NAM-WRF DID AN EXCELLENT JOB YESTERDAY IN DEPICTING WHERE
CONVECTION DEVELOPED. ITS SOLUTION THIS MORNING LOOKS VERY
REASONABLE SO FOLLOWED THIS MODEL VERY CLOSELY...PLACING THE
HIGHEST POPS FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY
AND TRENDING LOWER TOWARDS THE GULF COAST. NAM-WRF SHOWS A STRONG
CONVECTIVE SIGNAL FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH
COUNTY WHERE THE BEST CONVERGENCE WILL BE...NOT ONLY FROM THE SEA
BREEZES BUT ALSO FROM A WEAK TROUGH LYING ACROSS THIS AREA. ACARS
DATA SHOWS THE H5 TEMPS AROUND -13C AND MODIFIED FCST SOUNDINGS IN THE
PALM BEACH REGION THIS AFTERNOON SHOW CAPE NEAR 3000 J/KG...LIS
AROUND -8C AND FAIRLY WIDE CAPE IN THE HAIL GROWTH LAYER.
THUS...WILL ADD TO THE FCST THE POSSIBILITY OF LARGE HAIL AND
GUSTY WINDS WITH THE STORMS IN THIS REGION.

TONIGHT WILL TRANSITION TO EASTERLY FLOW WHICH SHOULD BEGIN TO
ALLOW THE SMOKE TO LEAVE THE AREA...THOUGH VISIBLE SAT IMAGES FROM
YESTERDAY SHOW THAT THE SMOKE HAS SPREAD EAST OF THE AREA AS
WELL...SO IT COULD TAKE UNTIL MONDAY FOR THE SMOKE TO ENTIRELY
CLEAR OUT OF THE AREA. KEPT CHANCE POPS ALONG THE ATLANTIC COAST
AS THE EASTERLY FLOW WILL PROVIDE CONVERGENCE IN THIS AREA.

MOISTURE INCREASES ACROSS MAINLAND SOUTH FL MON-WED...WITH GFS
SHOWING PWATS CLIMBING TO ABOUT 1.75 INCHES...NAM SLIGHTLY LOWER.
THERE LOOKS TO BE GOOD CONVERGENCE ACROSS THE AREA ALONG WITH
CONTINUED LOW/MID LEVEL TROUGHING...AND THIS WILL LEAD TO
INCREASING SHRA/TSRA CHANCES AND MUCH NEEDED RAINFALL FOR THE
AREA. HPC FORECASTS A WIDESPREAD 1-2 INCHES OF RAIN OVER THE NEXT
5 DAYS...A WELCOME SIGHT.

LATE IN THE WEEK GFS IS NOW MORE AGGRESSIVE WITH A STRONG HIGH
BUILDING IN FROM THE NORTHWEST...AND BRINGING A COLD FRONT TOWARDS
THE AREA BY NEXT WEEKEND. HELD OFF ON THIS IDEA FOR NOW MAKING
ONLY SUBTLE CHANGES TO THE EXTENDED FCST.

&&

.AVIATION...LIGHT WESTERLY FLOW WILL CONTINUE INTO THE EARLY
SUNDAY MORNING HOURS WITH SMOKE AND HAZE. VISIBILITIES WILL TEND
TO BE MVFR THROUGH ABOUT 14Z AT ALL OF THE EAST COAST TAF SITES
AND ISOLATED IFR IS ALSO POSSIBLE. HIGH PRESSURE TO THE NORTH WILL
BEGIN BUILDING AND THIS WILL ALLOW AN EAST COAST SEA BREEZE TO
DEVELOP FROM ABOUT 16Z TO 18Z AND PUSH INLAND. A FEW SHRA/TSRA ARE
ALSO POSSIBLE ALONG THE SEA BREEZE CONVERGENCE BUT STILL ONLY
EXPECTING ISOLATED COVERAGE AND HAVE LEFT OUT OF TAFS FOR NOW.

&&

.MARINE...SURFACE HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO
THE MID ATLANTIC TONIGHT THEN MOVE INTO THE ATLANTIC WITH A RIDGE
EXTENDING NORTH OF THE AREA THROUGH LATE NEXT WEEK. THIS WILL
ALLOW WINDS TO TURN EASTERLY THIS AFTERNOON...AND THIS EASTERLY
FLOW REGIME WILL CONTINUE THROUGH THE FCST PERIOD. WINDS ARE FCST
TO BE LESS THAN 15 KT MOST OF THE PERIOD...EXCEPT MON
AFTERNOON/EVENING WHEN SPEEDS OF 15-20 KT COULD OCCUR AS THE
PRESSURE GRADIENT INCREASES THEN.

&&

.FIRE WEATHER...NO RED FLAG CONCERNS AS MOISTURE WILL BE ON THE
INCREASE. RAIN CHANCES WILL INCREASE OVER THE NEXT FEW
DAYS...BRINGING SOME MUCH NEEDED RAINFALL TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  72  83  73 / 40 40 50 50
FORT LAUDERDALE  87  73  84  75 / 30 30 50 50
MIAMI            87  73  85  74 / 30 30 50 50
NAPLES           85  69  89  67 / 20 20 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...30/KOB
Hazardous weather outlook, May 13, 10:51 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT SUN MAY 13 2007

FLZ063-066>075-140245-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1044 AM EDT SUN MAY 13 2007

...SCATTERED THUNDERSTORMS THIS AFTERNOON WITH A FEW SEVERE POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SOUTH FLORIDA AND THEN MOVE TOWARDS
THE EAST COAST. THESE STORMS WILL CONTAIN FREQUENT LIGHTNING
STRIKES...GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL.

WIND: SOME OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS TO
AROUND 45 TO 55 MPH.

HAIL: THE STRONGER STORMS COULD PRODUCE DIME SIZE HAIL WITH A
FEW STORMS AROUND LAKE OKEECHOBEE TO PALM BEACH COUNTY PRODUCING
HAIL UP TO ONE INCH.

FLOODING: BRIEF VERY HEAVY RAINFALL IN THE STRONGEST STORMS WILL
CAUSE SOME STANDING WATER ALONG ROADWAYS WHERE THE DRAINAGE IS
POOR OR IN OTHER POORLY DRAINED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR THE ENTIRE AREA
THIS WEEK, AS DEEPER MOISTURE RETURNS AND FAVORABLE SEA BREEZE
BOUNDARIES DEVELOP ALONG BOTH COASTS.

THE WINDS WILL BE FROM THE EAST AROUND 15 MPH EARLY NEXT WEEK
ALONG WITH LOW TIDE OCCURRING DURING THE DAY HOURS. THIS WILL LEAD
TO AN INCREASE IN RISK OF RIP CURRENTS ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA EARLY NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 13, 1:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
114 PM EDT SUN MAY 13 2007

FLZ068-131730-
PALM BEACH EASTERN FL-
114 PM EDT SUN MAY 13 2007

...STRONG THUNDERSTORM AFFECTING EXTREME NORTHEAST PALM BEACH
COUNTY...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEQUESTA...OR NEAR JUPITER...MOVING EAST AT
15 TO 20 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO
DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 13, 2:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SUN MAY 13 2007

FLZ063-066-131910-
HENDRY FL-GLADES FL-
209 PM EDT SUN MAY 13 2007

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN GLADES...AND
NORTHERN HENDRY COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MUSE...OR NEAR LA
BELLE...MOVING EAST AT 5 TO 10 MPH. THIS STORM WILL AFFECT THE AREAS
OF MUSE...LA BELLE...ORTONA...AND MOORE HAVEN DURING THE NEXT HOUR.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO
DIME SIZE...HEAVY RAINFALL..AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:17 AM EDTDense Smoke AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more4 hr
May 13, 1:09 PM EDTMarine Weather StatementMFL66 min
May 13, 3:48 PM EDTSevere Thunderstorm WarningMFLHendry27 min
May 13, 4:16 PM EDTSevere Thunderstorm WarningMFLHendry29 min
May 13, 4:22 PM EDTMarine Weather StatementMFL53 min
May 13, 5:12 PM EDTSevere Thunderstorm WarningMFLBroward63 min
May 13, 5:55 PM EDTMarine Weather StatementMFL65 min
May 13, 7:10 PM EDTMarine Weather StatementMFL65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.